Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Incoherent Coxeter Groups


Authors: Kasia Jankiewicz and Daniel T. Wise
Journal: Proc. Amer. Math. Soc. 144 (2016), 1857-1866
MSC (2010): Primary 20F55
DOI: https://doi.org/10.1090/proc/13013
Published electronically: January 26, 2016
MathSciNet review: 3460148
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use probabilistic methods to prove that many Coxeter groups are incoherent. In particular, this holds for Coxeter groups of uniform exponent $ >2$ with sufficiently many generators.


References [Enhancements On Off] (What's this?)

  • [BB97] Mladen Bestvina and Noel Brady, Morse theory and finiteness properties of groups, Invent. Math. 129 (1997), no. 3, 445-470. MR 1465330 (98i:20039), https://doi.org/10.1007/s002220050168
  • [Bie81] Robert Bieri, Homological dimension of discrete groups, 2nd ed., Queen Mary College Mathematical Notes, Queen Mary College, Department of Pure Mathematics, London, 1981. MR 715779 (84h:20047)
  • [Dav08] Michael W. Davis, The geometry and topology of Coxeter groups, London Mathematical Society Monographs Series, vol. 32, Princeton University Press, Princeton, NJ, 2008. MR 2360474 (2008k:20091)
  • [GRS80] Ronald L. Graham, Bruce L. Rothschild, and Joel H. Spencer, Ramsey theory, John Wiley & Sons, Inc., New York, 1980. Wiley-Interscience Series in Discrete Mathematics; A Wiley-Interscience Publication. MR 591457 (82b:05001)
  • [HW10] Frédéric Haglund and Daniel T. Wise, Coxeter groups are virtually special, Adv. Math. 224 (2010), no. 5, 1890-1903. MR 2646113 (2011g:20060), https://doi.org/10.1016/j.aim.2010.01.011
  • [MPW13] Eduardo Martínez-Pedroza and Daniel T. Wise, Coherence and negative sectional curvature in complexes of groups, Michigan Math. J. 62 (2013), no. 3, 507-536. MR 3102528, https://doi.org/10.1307/mmj/1378757886
  • [MW05] J. P. McCammond and D. T. Wise, Coherence, local quasiconvexity, and the perimeter of 2-complexes, Geom. Funct. Anal. 15 (2005), no. 4, 859-927. MR 2221153 (2007k:20087), https://doi.org/10.1007/s00039-005-0525-8
  • [Sch03] Paul E. Schupp, Coxeter groups, 2-completion, perimeter reduction and subgroup separability, Geom. Dedicata 96 (2003), 179-198. MR 1956839 (2003m:20052), https://doi.org/10.1023/A:1022155823425
  • [Sho91] Hamish Short, Quasiconvexity and a theorem of Howson's, Group theory from a geometrical viewpoint (Trieste, 1990) World Sci. Publ., River Edge, NJ, 1991, pp. 168-176. MR 1170365 (93d:20071)
  • [Wis04] D. T. Wise, Sectional curvature, compact cores, and local quasiconvexity, Geom. Funct. Anal. 14 (2004), no. 2, 433-468. MR 2062762 (2005i:53043), https://doi.org/10.1007/s00039-004-0463-x
  • [Wis11] Daniel T. Wise, Morse theory, random subgraphs, and incoherent groups, Bull. Lond. Math. Soc. 43 (2011), no. 5, 840-848. MR 2854555, https://doi.org/10.1112/blms/bdr023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20F55

Retrieve articles in all journals with MSC (2010): 20F55


Additional Information

Kasia Jankiewicz
Affiliation: Department of Mathematics & Statistics, McGill University, Montreal, Quebec, Canada H3A 0B9
Email: kasia@math.mcgill.ca

Daniel T. Wise
Affiliation: Department of Mathematics & Statistics, McGill University, Montreal, Quebec, Canada H3A 0B9
Email: wise@math.mcgill.ca

DOI: https://doi.org/10.1090/proc/13013
Keywords: Coxeter groups, Morse theory, coherent groups
Received by editor(s): March 10, 2015
Published electronically: January 26, 2016
Additional Notes: This research was supported by NSERC
Communicated by: Kevin Whyte
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society